MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number 7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lavh."at activation 20 the surgeon went to grasp the tissue and the voyant fine fusion handpiece snapped.When i spoke to the surgeon does not believe he used a lot of force to get it to snap at the hinge.All pieces recovered and blade stayed in place." additional information received from territory manager associate on (b)(6) 2017: the blade was not exposed.There was no bleeding from the snapping as it snapped while the surgeon was grasping the tissue, no energy had been applied and the jaws had not been locked in place.The tissue being grasped was a section of the cervix where there was tumor.No part of the device fell into the patient's abdomen.The spring did come off but landed on the floor and the rest of the handpiece was in the surgeons hand.This section was already open as this stage was the end stage of an lavh.No patient damage occurred.Patient status: no patient injury or illness associated with the complaint.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection, eschar and blood buildup was observed on the sealing surfaces of the jaws of the device and confirmed that the handle had separated.Engineering confirmed that all components of the device were returned along with the device.Functional testing was not performed as the device was returned non-functional.Although the root cause of the reported event could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional info received from applied team member, 31st july: "as far as i am aware the tissue being grasped at the time was the vaginal cuff where there shouldn't have been any tumour due to the margins taken during the lavh.I am fairly certain it was soft tissue.".

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6638961
Report Number2027111-2017-01837
Device Sequence Number613333
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)170804(30)01(10)1288751
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
7
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/04/2017
Device Model Number7
Device Catalogue Number7
Device Lot Number1288751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer06/06/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1